MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1660-A
Medical Device Problem Codes Failure to Advance (2524); Material Split, Cut or Torn (4008); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils.During the procedure, the physician successfully placed ruby coils in the target vessel using a lantern delivery microcatheter (lantern).While attempting to advance another ruby coil, the physician experienced resistance and was unable to advance the coil out of the introducer sheath.Therefore, the ruby coil was removed.It was reported that a slit was found at the tip of the introducer sheath.The procedure was completed using new ruby coils, pod, pod packing coils (pod pc), with the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.Bends and kinks were present along the pusher assembly approximately 5.0, 12.0, 15.0, 62.0, 74.0, 85.0, 87.5, 91.0 and 140.0 cm from the proximal end.The pet at the mid-joint was wrinkled.The pusher assembly was punctured approximately 169.0 cm from the proximal end.The embolization coil was intact with the pusher assembly distal detachment tip (ddt).The ddt was kinked.Offset coil winds were present throughout the embolization coil.The introducer sheath was undamaged.Conclusions: evaluation of the first returned ruby coil was unable to confirm the reported complaint.Evaluation revealed no damage on the returned introducer sheath and the pusher was advanced out of the introducer sheath tip.Further evaluation revealed pusher assembly kinks, pet damage at the pusher assembly mid-joint, the pull wire was protruding the pusher assembly lumen, a damaged pusher assembly ddt and offset coil winds along the embolization coil.If the pusher is forcefully advanced against resistance, damage such this may occur.Due to the damage on the returned device, a functional test was unable to be performed and the reported complaint was unable to be confirmed.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the follow-up #1 mfr report and is being corrected on this follow-up #02 mfr report: 3005168196-2019-00851.1.Section h.Box 6.Conclusion code 1 please note that the following statement was added in section h.Box 10./11.Narrative/corrected data: section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported complaint due to the return condition.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8574834
Report Number3005168196-2019-00851
Device Sequence Number13518923
Product Code HCG
UDI-Device Identifier00814548013053
UDI-Public00814548013053
Combination Product (Y/N)Y
Initial Reporter CountrySW
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1660-A
Device Catalogue NumberRBY2C1660
Device Lot NumberF87479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer08/07/2019
01/14/2005
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date08/30/2019
10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Date Report Sent to FDA01/01/2005